I am a 36 yr old female who began having daily anxiety attacks out of the blue a little over a month ago. The only other time I have ever had anxiety was after the birth of my children. I am nearing the end of a 5 year Mirena therefore my doc and I are figuring it is a hormonal imbalance issue. I started Zoloft 2 weeks ago, 25mg for the first week then 50 mgs this last week. I also have begun a new birth control 6 days ago in hopes it will start leveling hormones back out. This last week I noticed a difference in elevated moods and possibly slightly better anxiety but not much. Doc prescribed klonopin and a few other sleep meds to take when needed due to anxiety related insomnia. The insomnia is the worst part for me, I can handle the days but if I am awake at night I hate it and my anxiety begins to go through the roof. Some nights the klonopin works some nights not, I try not to take them too often anyhow for fear of addiction. I dont know any other person personally that is suffering and taking zoloft trying to feel normal again, so no one to talk to really that knows how it feels. Just looking for others in my shoes and reassurance that I will get there. Only two weeks on the meds I have heard is not long enough to feel the full effects but it feels like it has been a lifetime trying to get through it. I just want to be normal again.
I'm a guy, so can't speak to personal experience, but what I do know is that if your problem is hormonal and you know it, then why are you getting yourself onto long-term antidepressant and benzo regimes that don't at all address hormonal problems? If it were me, and it's not, I'd skip the mental illness drugs and go directly to the hormonal issue without passing go -- always better to solve a problem you know the cause of than to get onto these very difficult meds for mental illness. Most of us have no idea why we have anxiety, but you do. Doctors are very quick to cover up symptoms and not address causes because they don't believe the "anecdotal information" about how difficult these meds can be, but if I didn't have to take them I sure wouldn't.
I definitely understand what your saying, and I am hoping/thinking that is what the new birth control regimen is for, in hopes to get the hormones back on track. We dont know for certain that is what it is, but we did rule out sugar levels, and thyroid, and seeing how the only other time I have ever had these issues happened after childbirth (which was definitely hormonal issues at that point) then I guess that is why this was her next guess. Hoping that as soon as the new birth control starts kicking in for sure maybe that will cure the problem then I can wean off the zoloft, but in the mean time I am still waiting for anything to kick in be it birth control, zoloft, etc. This anxiety *****!
I can only relate to the insomnia in your situation. I don't have kids and I can't be on birth control because the side affects are unbearable. I have had depression for 15 years , within the last year I started to have insomnia and that's what took me over the edge. When I suffered from insomnia I stopped eating as we'll and it increased my anxiety because I was so scared. Like Paxiled said I think in your case it's hormonal and maybe Mirena related. When you say "doc" are you referring to obgyn or psych??
I feel your pain with the insomnia. Anxiety paired with insomnia has to be the worst feeling in the world. Have you found anything to help with the insomnia? I was prescribed a few different items but found that both made me feel like a zombie the next day which I hated. The last week I have tried melatonin and it seems to work pretty well. The Doc I mentioned is my Primary Care physician. I did see a Psych this last week but was already prescribed the meds by the PCP, so we just discussed cognitive behavior techniques, etc. I hope you are feeling better.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.